Alert archive / New Mexico / High Wind Warnings in 2022

High Wind Warning 25, NWS Albuquerque, NM

November 9, 20225 counties in New Mexico

NWS Albuquerque, NM issued this high wind warning at Nov 9, 2022, 2:27 AM MST for 5 counties in New Mexico. It took effect at Nov 9, 2022, 6:00 AM MST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2022, 2:27 AM MST (09:27 UTC)
In effect from
Nov 9, 2022, 6:00 AM MST
Expired
Nov 10, 2022, 12:00 AM MST
In force
18 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Mora County, NM, San Miguel County, NM, Taos County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 203 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 12:53 PM MSTNON-TSTM WND GST 58Raton Crews Airport, NMASOS STATION KRTN RATON CREWS AIRPORT.
Nov 9, 2:53 PM MSTNON-TSTM WND GST 61Raton Crews Airport, NMASOS STATION KRTN RATON CREWS AIRPORT.
Nov 9, 7:00 PM MSTTSTM WND GST 618 S Red River, NMHIGHLINE RIDGE AT TAOS SKI VALLEY.
Nov 9, 7:00 PM MSTNON-TSTM WND GST 618 S Red River, NMCORRECTS PREVIOUS TSTM WND GST REPORT FROM 8 S RED RIVER. HIGHLINE RIDGE AT TAOS SKI VALLEY.
Nov 9, 9:00 PM MSTSNOW 12 Se Enchanted Forest X, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5490 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WWUS75 KABQ 090927
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
227 AM MST Wed Nov 9 2022

NMZ213-215-227-091545-
/O.UPG.KABQ.HW.A.0014.221109T1300Z-221110T0700Z/
/O.NEW.KABQ.HW.W.0025.221109T1300Z-221110T0700Z/
/O.CON.KABQ.WI.Y.0067.000000T0000Z-221109T1300Z/
Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Johnson and Bartlett Mesas Including Raton Pass-
227 AM MST Wed Nov 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS 
MORNING...
...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT 
MST TONIGHT...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 50 mph. For the High Wind Warning, southwest winds 30 
  to 40 mph with gusts up to 60 mph possible.

* WHERE...East Slopes Sangre de Cristo Mountains, Northern Sangre de 
  Cristo Mountains and Johnson and Bartlett Mesas Including Raton 
  Pass.

* WHEN...For the Wind Advisory, until 6 AM MST early this morning. 
  For the High Wind Warning, from 6 AM this morning to Midnight MST 
  tonight.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ230-091545-
/O.UPG.KABQ.HW.A.0014.221109T1300Z-221110T0700Z/
/O.NEW.KABQ.HW.W.0025.221109T1300Z-221110T0700Z/
Union County-
227 AM MST Wed Nov 9 2022

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT 
MST TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Union County.

* WHEN...From 6 AM this morning to Midnight MST tonight.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ214-228-229-231-232-091545-
/O.NEW.KABQ.WI.Y.0068.221109T1800Z-221110T0200Z/
Southern Sangre de Cristo Mountains-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
227 AM MST Wed Nov 9 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts between 50 and 55 
  mph expected.

* WHERE...Southern Sangre de Cristo Mountains, Eastern San Miguel 
  County, Far Northeast Highlands, Harding County and Northeast 
  Highlands.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ202-205-208-091545-
/O.EXB.KABQ.WI.Y.0067.221109T1300Z-221110T0200Z/
Chuska Mountains-West Central Plateau-Southwest Mountains-
227 AM MST Wed Nov 9 2022

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MST THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Chuska Mountains, Southwest Mountains and West Central 
  Plateau.

* WHEN...From 6 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...1 to 3 inches of snow will also be possible, 
  with the highest amounts across the Chuska Mountains. Blowing snow 
  may result in reduced visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
4 follow-up statements
905 
WWUS75 KABQ 091248
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
548 AM MST Wed Nov 9 2022

NMZ213-215-227-091900-
/O.EXP.KABQ.WI.Y.0067.000000T0000Z-221109T1300Z/
/O.CON.KABQ.HW.W.0025.221109T1300Z-221110T0700Z/
Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Johnson and Bartlett Mesas Including Raton Pass-
548 AM MST Wed Nov 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...
...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...East Slopes Sangre de Cristo Mountains, Northern Sangre de 
  Cristo Mountains and Johnson and Bartlett Mesas Including Raton 
  Pass.

* WHEN...Until Midnight MST tonight.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ230-091900-
/O.CON.KABQ.HW.W.0025.221109T1300Z-221110T0700Z/
Union County-
548 AM MST Wed Nov 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Union County.

* WHEN...Until Midnight MST tonight.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Localized areas of blowing dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ202-205-208-091900-
/O.CON.KABQ.WI.Y.0067.221109T1300Z-221110T0200Z/
Chuska Mountains-West Central Plateau-Southwest Mountains-
548 AM MST Wed Nov 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Chuska Mountains, Southwest Mountains and West Central 
  Plateau.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...1 to 3 inches of snow will also be possible 
  across the Chuska Mountains. Blowing snow may result in reduced 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ214-228-229-231-232-091900-
/O.CON.KABQ.WI.Y.0068.221109T1800Z-221110T0200Z/
Southern Sangre de Cristo Mountains-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
548 AM MST Wed Nov 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts between 50 and 55 
  mph expected.

* WHERE...Southern Sangre de Cristo Mountains, Eastern San Miguel 
  County, Far Northeast Highlands, Harding County and Northeast 
  Highlands.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
038 
WWUS75 KABQ 091700
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1000 AM MST Wed Nov 9 2022

NMZ213-215-227-230-100200-
/O.CON.KABQ.HW.W.0025.000000T0000Z-221110T0700Z/
Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Johnson and Bartlett Mesas Including Raton Pass-Union
County-
1000 AM MST Wed Nov 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...East Slopes Sangre de Cristo Mountains, Northern Sangre de 
  Cristo Mountains, Johnson and Bartlett Mesas Including Raton Pass 
  and Union County.

* WHEN...Until Midnight MST tonight.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Localized areas of blowing dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223-100200-
/O.EXB.KABQ.WI.Y.0068.221109T1800Z-221110T0700Z/
Central Highlands-
1000 AM MST Wed Nov 9 2022

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Central Highlands.

* WHEN...Until Midnight MST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ202-205-208-100200-
/O.CON.KABQ.WI.Y.0067.000000T0000Z-221110T0200Z/
Chuska Mountains-West Central Plateau-Southwest Mountains-
1000 AM MST Wed Nov 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Chuska Mountains, Southwest Mountains and West Central 
  Plateau.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...1 to 3 inches of snow will also be possible 
  across the Chuska Mountains. Blowing snow may result in reduced 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ214-228-229-231-232-100200-
/O.CON.KABQ.WI.Y.0068.221109T1800Z-221110T0200Z/
Southern Sangre de Cristo Mountains-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
1000 AM MST Wed Nov 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts between 50 and 55 
  mph expected.

* WHERE...Southern Sangre de Cristo Mountains, Eastern San Miguel 
  County, Far Northeast Highlands, Harding County and Northeast 
  Highlands.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
553 
WWUS75 KABQ 100203
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
703 PM MST Wed Nov 9 2022

NMZ230-100315-
/O.CAN.KABQ.HW.W.0025.000000T0000Z-221110T0700Z/
Union County-
703 PM MST Wed Nov 9 2022

...HIGH WIND WARNING IS CANCELLED...

Windy conditions will persist through the evening hours, but below 
warning threshold.

$$

NMZ202-205-208-100315-
/O.EXP.KABQ.WI.Y.0067.000000T0000Z-221110T0200Z/
Chuska Mountains-West Central Plateau-Southwest Mountains-
703 PM MST Wed Nov 9 2022

...WIND ADVISORY HAS EXPIRED...

Breezy to locally windy conditions will persist through the evening 
hours.

$$

NMZ214-228-229-231-232-100315-
/O.EXP.KABQ.WI.Y.0068.000000T0000Z-221110T0200Z/
Southern Sangre de Cristo Mountains-Far Northeast Highlands-
Northeast Highlands-Harding County-Eastern San Miguel County-
703 PM MST Wed Nov 9 2022

...WIND ADVISORY HAS EXPIRED...

Breezy to locally windy conditions will persist through the evening 
hours.

$$

NMZ213-215-227-100700-
/O.CON.KABQ.HW.W.0025.000000T0000Z-221110T0700Z/
Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Johnson and Bartlett Mesas Including Raton Pass-
703 PM MST Wed Nov 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...East Slopes Sangre de Cristo Mountains, Northern Sangre de 
  Cristo Mountains and Johnson and Bartlett Mesas Including Raton 
  Pass.

* WHEN...Until Midnight MST tonight.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223-100700-
/O.CON.KABQ.WI.Y.0068.000000T0000Z-221110T0700Z/
Central Highlands-
703 PM MST Wed Nov 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Central Highlands.

* WHEN...Until Midnight MST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
087 
WWUS75 KABQ 100644
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1144 PM MST Wed Nov 9 2022

NMZ213-215-227-100745-
/O.EXP.KABQ.HW.W.0025.000000T0000Z-221110T0700Z/
Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Johnson and Bartlett Mesas Including Raton Pass-
1144 PM MST Wed Nov 9 2022

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT...

Although a few gusts may persist, winds will continue to decrease 
through the night, therefore the High Wind Warning will be allowed 
to expire.

$$

NMZ223-100745-
/O.EXP.KABQ.WI.Y.0068.000000T0000Z-221110T0700Z/
Central Highlands-
1144 PM MST Wed Nov 9 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

winds will continue to decrease through the night, therefore the 
wind advisory will be allowed to expire.

$$

CHJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Nov 8, 10:38 PM MST, 3 hours 49 minutes earlier.

Area forecast discussion, Nov 8, 10:38 PM MST, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1038 PM MST Tue Nov 8 2022

...New AVIATION...

.SYNOPSIS...
Issued at 234 PM MST Tue Nov 8 2022

Breezy to windy conditions have taken shape over much of northern
and central New Mexico today, and winds are expected to strengthen
more on Wednesday as an upper level disturbance approaches. Wind
gusts of 35 to 45 will be common with higher gusts of 45 to 60 mph
possible in southwestern and far northeastern New Mexico
Wednesday afternoon. Rain and mountain snow showers are also
expected to enter northwestern New Mexico late Wednesday into
Wednesday night. Cooler temperatures will then sweep into New
Mexico, with daytime highs running 5 to 15 degrees below average
by Thursday, and 10 to 20 degrees below normal by Friday. Chilly
overnight temperatures can also be expected Thursday night and
Friday night. Drier, warmer and more tranquil conditions are then
forecast for this weekend, but temperatures will still be slightly
below normal.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 234 PM MST Tue Nov 8 2022

An upper level low pressure system sinking southward off the Pacific
Northwest coast will shift inland over the Great Basin tonight, then
migrate eastward over the northern and central Rockies Wednesday and
Wednesday night. The system will continue to draw a rich return flow
of low level moisture north and northwestward over NM's eastern
plains tonight and Wednesday morning with widespread low clouds
there, as well as patchy fog. Models are still suggesting there may
be enough exhaust in the strengthening flow aloft for a few rain
showers tonight over northeast areas as well.

The jet stream will pass over the forecast area tonight and
Wednesday with 700 mb speeds peaking over northeast areas in the 50-
65 kt range. This will probably keep gusts to 50 mph going from Red
River to Raton Pass and Capulin through tonight.  We will expand the
ongoing Wind Advisory westward to Red River and extend it through
tonight with this forecast package.  We will also issue a High Wind
Watch for Wednesday and Wednesday evening from Red River eastward to
Raton Pass and Clayton, where the strong flow aloft is likely to
interact with a strong surface low over eastern CO to produce gusts
potentially from 60-70 mph.  The remainder of the forecast area will
also have strong southwest winds on Wednesday potentially reaching
40 mph in many places, and 50 mph over mountain peaks, east central
and northeast.

A Pacific cold front will cross with some banded precipitation
mainly over western and north central areas Wednesday afternoon and
night. A few inches of snow will be possible mainly in the Tusas and
Chuska Mountains.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 234 PM MST Tue Nov 8 2022

A much faster progression is now being depicted with regard to
the western ConUS trough/low between Wednesday and Thursday, and
this will have substantial implications on the wind forecast for
Thursday. A mere 24 hours ago it looked as though much of eastern
NM would be buffeted by strong, or perhaps severe, winds
Thursday, but the faster movement of the trough/low that is now
advertised by models will carry the 700 mb speed max aloft far
northeast of the Land of Enchantment. It now appears only the
usual suspects of the central highlands will experience some
routine breeziness with most other locations experiencing moderate
breezes from the northwest Thursday afternoon. While Thursday was
already looking cooler, the cold air advection should be hastened
and daytime highs will be unable to reach normalcy, especially in
western zones where readings will come up short by 10 to 15
degrees. Any rain or snow showers would also exit quickly with no
mentionable POPs built into the Thursday daytime forecast now.
Surface high pressure will continue to sag southward into NM
Thursday night with many locations observing an northerly wind
component overnight that would keep cold air advection going with
mostly clear skies. Consequently, a chilly night will be on hand
Thursday night.

Friday will be the coolest daytime period of the week. with a
northeasterly wind component lingering in the plains where the
effects of higher surface pressure will reside. Clear skies will
prevail, and wind speeds will be notably more tranquil. Friday
night will be chilly again, likely colder than Thursday night,
however batches of high cirrus clouds will be rolling in and
potentially slowing radiational cooling.

The aforementioned high cirrus on Friday night will be moving in
tandem with a dirty ridge aloft that will dampen and cross NM on
Saturday with generally light to moderate breezes and slightly
warmer temperatures accompanying. Upstream of this feature,
deterministic model members are uncertain as to the strength and
timing of the next perturbation, a closed low near or just
offshore of northern CA. The ECMWF brings this feature inland and
over the lower Colorado River basin late Sunday (into NM Sunday
night) while the GFS is much more sluggish with less available
forcing for precipitation as it arrives into NM later (Monday).
Looking at the EPS ensemble mean, it appears there is potential
for upstream pressure falls over the lower Colorado River basin as
late as Monday, perhaps suggesting a later arrival of any
perturbation, and the GEFS ensemble mean also has some indications
of a later arrival time. Inferences from these ensemble means
would support the low, but delayed, introduction of POPs (Monday
night into Tuesday) that the blended guidance advertises, and
therefore the forecast was heavily steered toward the NBM.

&&

.AVIATION...
(06Z TAFS)
Issued at 1030 PM MST Tue Nov 8 2022

Increasing southwest winds aloft ahead of an upper low over
northern CA will keep winds along ridge tops going overnight. Low
level wind shear is possible a couple of thousand feet off the
deck for KGUP and KLVS. Low clouds, fog, and patchy drizzle will
redevelop over much of the eastern plains with widespread MVFR to
IFR conditions and localized VLIFR ceilings. Strong southwest
winds will then be the main hazard on Wednesday with widespread
gusts of 30 to 40 kt and localized areas of 55 kt in northeastern
New Mexico. Associated surface cold front is forecast to push
into western NM Wednesday afternoon and through central locales
around sunset. The front will be accompanied by a line of showers
with snow showers above 8,000 feet MSL.

&&

.FIRE WEATHER...
Issued at 234 PM MST Tue Nov 8 2022

A rich return flow of low level moisture will return tonight through
Wednesday morning across the east. An upper level low pressure
system off the Pacific Northwest coast will shift inland over the
northern and central Rockies tonight through Thursday,
strengthening the flow aloft over NM. A surface trough will also
develop with surface winds becoming breezy to windy over northeast
areas tonight through Wednesday and into Wednesday night. The
strongest wind gusts will probably reach 50 mph, except 60 mph on
the high peaks, from Red River to Raton Pass and Capulin tonight.
Then 50 to 65 mph gusts are expected over the northeast quadrant
of the state on Wednesday and Wednesday evening. Gusts from 40-50
mph will be common elsewhere Wednesday. A Pacific cold front will
cross with a wind shift out of the northwest Wednesday afternoon
and night, as well as some rain and snow showers over western and
north central areas. There may be an inch or two of snow over the
Tusas and Chuska Mountains. The jet stream is now expected to exit
the area Thursday with much lighter winds forecast. In the wake
of the storm system, high temperatures are forecast to bottom out
Friday around 7 to 20 degrees below normal, with much lighter
winds and widespread poor ventilation. Temperatures will trend
warmer while remaining below normal over the weekend as a ridge of
high pressure crosses, but winds should remain light with
widespread poor ventilation persisting.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  38  61  24  43 /   0  50  60   0
Dulce...........................  30  60  19  41 /   5  20  80   5
Cuba............................  35  60  22  41 /   0   5  50   5
Gallup..........................  35  57  19  43 /   0  40  70   0
El Morro........................  33  57  20  43 /   0   5  60   5
Grants..........................  31  62  22  47 /   0   5  50   0
Quemado.........................  34  59  23  47 /   0   5  40   0
Magdalena.......................  40  63  32  51 /   0   0   5   0
Datil...........................  34  59  25  48 /   0   0  10   0
Reserve.........................  35  62  26  54 /   0   0  20   0
Glenwood........................  42  65  35  56 /   0   0  10   0
Chama...........................  30  54  17  36 /   0  10  70   5
Los Alamos......................  40  58  28  46 /   0   5  30   0
Pecos...........................  39  61  29  46 /   0   0  10   0
Cerro/Questa....................  34  55  21  41 /   0   0  20   0
Red River.......................  33  52  16  36 /   0   0  20   0
Angel Fire......................  36  55  15  39 /   0   0  10   0
Taos............................  31  60  21  44 /   0   0  20   0
Mora............................  37  61  25  46 /   0   0  10   0
Espanola........................  38  66  28  50 /   0   5  20   0
Santa Fe........................  41  61  29  45 /   0   5  20   0
Santa Fe Airport................  37  65  28  48 /   0   5  10   0
Albuquerque Foothills...........  44  66  35  49 /   0   0  10   0
Albuquerque Heights.............  45  68  36  51 /   0   0   5   0
Albuquerque Valley..............  38  70  31  53 /   0   0   5   0
Albuquerque West Mesa...........  41  68  33  51 /   0   5  10   0
Belen...........................  37  70  33  55 /   0   0   0   0
Bernalillo......................  40  70  32  52 /   0   5  10   0
Bosque Farms....................  36  70  31  54 /   0   0   0   0
Corrales........................  41  69  32  52 /   0   5  10   0
Los Lunas.......................  36  70  32  54 /   0   0   0   0
Placitas........................  41  66  33  49 /   0   5  10   0
Rio Rancho......................  41  68  33  51 /   0   5  10   0
Socorro.........................  40  71  35  58 /   0   0   0   0
Sandia Park/Cedar Crest.........  41  60  30  44 /   0   0  10   0
Tijeras.........................  41  63  31  47 /   0   0  10   0
Edgewood........................  37  63  29  47 /   0   0  10   0
Moriarty/Estancia...............  35  65  28  49 /   0   0   5   0
Clines Corners..................  38  61  28  47 /   0   0   5   0
Mountainair.....................  40  62  31  48 /   0   0   0   0
Gran Quivira....................  41  63  32  50 /   0   0   0   0
Carrizozo.......................  46  68  38  54 /   0   0   0   0
Ruidoso.........................  44  62  37  50 /   0   0   0   0
Capulin.........................  44  63  28  48 /  10   0   0   0
Raton...........................  39  68  27  51 /   5   0   0   0
Springer........................  42  69  30  54 /  10   0   0   0
Las Vegas.......................  40  64  30  50 /   5   0   0   0
Clayton.........................  52  68  38  54 /  10   0   5   0
Roy.............................  48  66  34  52 /  20   0   0   0
Conchas.........................  52  74  40  60 /  20   5   0   0
Santa Rosa......................  49  72  39  58 /  10   0   0   0
Tucumcari.......................  55  73  43  62 /  10   0   0   0
Clovis..........................  54  73  44  61 /   5   0   5   0
Portales........................  56  74  45  63 /   0   0   5   0
Fort Sumner.....................  54  73  42  61 /   5   5   0   0
Roswell.........................  55  80  44  66 /   0   0   0   0
Picacho.........................  47  75  41  61 /   0   0   0   0
Elk.............................  46  71  41  59 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from 6 AM MST Wednesday through Wednesday
evening for NMZ213-215-227-230.

Wind Advisory until 6 AM MST Wednesday for NMZ213-215-227.

&&

SHORT TERM...44
LONG TERM....33
AVIATION...52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:27 AM MSTWind AdvisoryABQColfax, Harding, Mora, Rio Arriba, San Miguel, Santa Fe and 2 more22 hr

Nearby

High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.